MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950040
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971); Pain (1994); Sepsis (2067); Strangulation (2084); Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio mesh on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the ventrio mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and 510k number.Based on the information received, post implant of ventrio st mesh, patient had sepsis, strangulation, infection, obstruction, necrosis and hernia recurrence thereby underwent open repair with the removal of ventrio st mesh.Based on the death certificate provided with the medical records, the patient passed away due to cardiopulmonary arrest, septic shock, incarcerated hernia with strangulation and small bowel obstruction on (b)(6) 2021.It is unknown to what extent the device may have caused or contributed to the patient death.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.Updated fields: a2, a4, b2, b3, b4, b5, b6, b7, d3, d4, d6b, g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name), g4 (510k number), note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio mesh on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the ventrio mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent open repair with implant of ventrio st mesh.Per op notes, ¿a multiloculated hernia sac was identified with peritoneal fat.The fat was reduced, and sac was freed.The major portion of prior synthetic mesh was excised.A ventrio st mesh was placed and sutured.A large amount of ascites in the abdominal cavity was removed.¿ (b)(6)2021 - patient was diagnosed with recurrent incarcerated incisional hernia, small bowel obstruction, acute respiratory failure, acute kidney injury, infected mesh, strangulation and sepsis thereby underwent open repair with excision of ventrio st mesh.Per op notes, ¿the incarcerated hernia sac was identified to the left of prior mesh and dissected.The mesh appeared to be infected.The hernia sac was opened contains large seroma which was drained.Necrotic small bowel was resected.The hernia sac and infected mesh was excised and primary closure with sutures.¿ (b)(6) 2021 ¿ patient passed away due to cardiopulmonary arrest, septic shock, incarcerated hernia with strangulation and small bowel obstruction.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14514862
Report Number1213643-2022-94130
Device Sequence Number20440210
Product Code FTL
UDI-Device Identifier00801741031533
UDI-Public(01)00801741031533(17)180528(10)HUAS1116
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number5950040
Device Lot NumberHUAS1116
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death; Disability;
Patient Age68 YR
Patient SexMale
Patient Weight141 KG